1mg, best e pharmacy in India
MRP: Rs. 26.25 for 1 bottle(s) (100 ML syrup each)
Unfortunately, we don't have any more items in stock

food interaction for EMICOF

alcohol interaction for EMICOF

pregnancy interaction for EMICOF

lactation interaction for EMICOF

There is no data available. Please consult doctor before consuming the drug.
Emicof syrup may cause excessive drowsiness and calmness with alcohol.
Emicof syrup may be unsafe to use during pregnancy.
Either animal studies have shown adverse effect on fetus and there are no human studies or studies in human and animals are not available. It should be given only if potential benefits justifies risk to the fetus. Please consult your doctor.
Unknown. Human and animal studies are not available. Please consult your doctor.


Chlorpheniramine(2 mg/5 ml)


Chlorpheniramine is used to relieve symptoms of  runny nose, sneezing, itching, and watery eyes caused by allergies, the common cold, or the flu and allergies due to food and insect bites and hay fever.

How it works

Chlorpheniramine belongs to class of medications called antihistamines. It acts by blocking a natural chemical (histamine) that your body makes during an allergic reaction. Histamine is responsible for many symptoms of allergy. 

Common side effects

Nausea, Constipation, Drowsiness, Dry mouth, Dry throat, Dry skin, Headache, Inability to empty the urinary bladder, Loss of appetite, Nasal congestion, Chest congestion, Vomiting
Dextromethorphan(10 mg/5 ml)


Dextromethorphan is used to suppress dry coughs (coughs that do not produce phlegm or mucus).

How it works

Dextromethorphan belongs to class of drugs called antitussives. It works by decreasing activity in the part of the brain that causes coughing.

Common side effects

Nausea, Nervousness, Drowsiness, Dizziness, Lightheadedness, Restlessness, Stomach pain, Vomiting
Phenylephrine(5 mg/5 ml)


Phenylephrine is a decongestant and is used to relieve blocked nose caused by common cold or in seasonal nasal allergies (hay fever).

How it works

Phenylephrine stimulates receptors on blood vessels and leads to constriction of blood vessels. This leads to decrease in the flow of blood in the blood vessels of nose, which in turn relieves nasal congestion.

Common side effects

Nausea, Dizziness, Shortness of breath, Difficulty in urination, Facial swelling, Headache, Increased blood pressure, Loss of appetite, Rash, Restlessness, Tachycardia, Heart rate irregular


5 Substitutes
Sorted By
    (100 ML syrup in bottle)
    Alembic Pharmaceuticals Ltd
    Rs. 0.62/ML of syrup
    Rs. 61.60
    pay 135% more per ML of syrup
    (100 ML syrup in bottle)
    Dr Reddy's Laboratories Ltd
    Rs. 0.63/ML of syrup
    Rs. 63
    pay 140% more per ML of syrup
    (100 ML syrup in bottle)
    Lancer Health Care Pvt Ltd
    Rs. 0.41/ML of syrup
    Rs. 41.18
    pay 57% more per ML of syrup
    (100 ML syrup in bottle)
    Wockhardt Ltd
    Rs. 0.25/ML of syrup
    Rs. 25
    save 5% more per ML of syrup
    (100 ML syrup in bottle)
    Alpic Biotech Ltd
    Rs. 0.54/ML of syrup
    Rs. 54.06
    pay 106% more per ML of syrup

Expert advice for EMICOF

  • Do not start or continue the chlorpheniramine tablets and consult your doctor, If you are allergic (hypersensitive) to chlorpheniramine or any of the other ingredients of chlorpheniramine tablet.
  • Do not take this medicine without consulting your doctor, if you are pregnant or breast feeding.
  • Do not take for longer than 7 days in a row. Talk with your doctor, if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache or skin rash.
  • Do not drive or operate machinery after taking chlorpheniramine because you may feel sleepy.

Frequently asked questions for EMICOF


Q. Does chlorpheniramine or chlorpheniramine maleate cause increase in blood pressure/ drowsy/non drowsy/sedating/get you high/keep you awake/sleepiness/make you tired/weight gain?
Chlorpheniramine causing these side effects is common or rare. Always consult your doctor, if you experience any of these side effects.
Q. Is chlorpheniramine like Benadryl?
No, chlorpheniramine is different from Benadryl.
Q. Is chlorpheniramine prescription?
Yes, it is available with doctor’s prescription only.
Q.Can I take chlorpheniramine or chlorpheniramine maleate with Panadol/ cetirizine /Zyrtec/ Allegra/ warfarin/ diphenhydramine/ ibuprofen/Claritin/guaifenesin/Benadryl?
Yes, but taking other medicines may alter the effects of chlorpheniramine. Always consult your doctor for the change of dose regimen or an alternative drug of choice that may strictly be required.
Q. Does chlorpheniramine contain aspirin?
No, it does not contain aspirin in it. Chlorpheniramine is a different drug than aspirin.


Q. Is dextromethorphan a steroid/an opiate/an antihistamine/ a narcotic/an NSAID/a controlled substance/contain alcohol/have codeine?
Dextromethorphan is a decongestant and not a steroid, antihistamine, opiate, NSAID or narcotic, but can have addictive effects if taken at large doses than recommended. It does not contain codeine or alcohol. It is not a controlled substance.
Q. Does dextromethorphan work/ how much dextromethorphan can i take for cough?
Dextromethorphan works for most of the patient. It should be taken in amounts exactly as directed on the label, or as prescribed by your doctor. Cough medicine is usually taken only for a short time until your symptoms clear up. Do not use the medication in larger amounts, or use it for longer than recommended.
Q.  Is dextromethorphan safe/ does dextromethorphan makes you sleepy/make you tired/ raise blood sugar? 
Dextromethorphan causes mild sedation effect thus can make you feel sleepy. It does not raise blood sugar or make you tired. Dextromethorphan is generally safe if taken at recommended doses and duration. 
Q. Can i take dextromethorphan with high blood pressure/ safe for high blood pressure/ raise blood pressure/ thin blood?
Though it isn’t reported, but it should be used carefully in people with high blood pressure, as dextromethorphan may cause high blood pressure and the effectiveness of dextromethorphan is decreased by high blood pressure medications. 
Q. Can I take dextromethorphan with benzonatate/acetaminophen/codeine/ibuprofen/ diphenhydramine/pseudoephedrine/guaifenesin/Tamiflu/Benadryl?
Drug interaction with any of the above mentioned drugs is not documented, but it can occur. Always follow your doctor’s advice before taking any medicine with dextromethorphan.


 Q. Is phenylephrine an antibiotic/a stimulant/an NSAID/ does phenylephrine work/ does phenylephrine makes your nose run/ does phenylephrine has aspirin in it?
Phenylephrine is not an antibiotic, stimulant, NSAID, but a decongestant and is used to relieve blocked nose. Phenylephrine works for most of the patients if taken as recommended. It does not have aspirin in it.
Q. Can i take phenylephrine with ibuprofen/pseudoephedrine/citalopram/Nyquil/ acetaminophen/ dextromethorphan/ Zyrtec/ Flonase/ Advil?
Drug interaction with any of the above mentioned drugs is not documented, but it can occur. Always follow your doctor’s advice before taking any medicine with phenylephrine.
Q.  Can i take phenylephrine with high blood pressure?
Do not take phenylephrine with high blood pressure.
Q. Is phenylephrine the same as Sudafed?
No, phenylephrine is not same as Sudafed which contains pseudoephedrine.


Content on this page was last updated on 30 April, 2014, by Dr. Varun Gupta (MD Pharmacology)